Alert archive / Tennessee / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 165, NWS Morristown, TN

August 17, 2016Bradley County, Hamilton County, Tennessee

NWS Morristown, TN issued this severe thunderstorm warning at Aug 17, 2016, 7:14 PM EDT for Bradley County, Hamilton County, Tennessee. It was in force for 46 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 17, 2016, 7:14 PM EDT (23:14 UTC)
Expired
Aug 17, 2016, 8:00 PM EDT
In force
46 min
Issued by
NWS Morristown, TN
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Bradley County, TN, Hamilton County, TN

The radar

The Northeast Alabama radar (KHTX), 99 km from the middle of the area, began a volume at 23:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 17, 7:43 PM EDTTSTM WND DMG2 Ne Collegedale, TNONE TREE DOWN ON TALENT ROAD IN COLLEGEDALE.
Aug 17, 7:45 PM EDTTSTM WND DMG4 Sse Collegedale, TNSMALL TREE LIMBS DOWN AND BLOCKING MCGEE ROAD IN SOUTHEAST HAMILTON COUNTY. REPORTED BY HAM RADIO OPERATOR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 29 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 11.2 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2016-08-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 772 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2016-08-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 58 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
772 J/kg
Mixed-layer CIN
-70 J/kg
Mixed-layer LCL
868 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
58 m²/s²
0-3 km storm-relative helicity
90 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted.

071 
WUUS54 KMRX 172314
SVRMRX
TNC011-065-180000-
/O.NEW.KMRX.SV.W.0165.160817T2314Z-160818T0000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
714 PM EDT WED AUG 17 2016

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN BRADLEY COUNTY IN EASTERN TENNESSEE...
  SOUTHEASTERN HAMILTON COUNTY IN EASTERN TENNESSEE...

* UNTIL 800 PM EDT

* AT 712 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
  HARRISON...OR 10 MILES NORTH OF RINGGOLD...MOVING EAST AT 10 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. VERY HEAVY
           RAINFALL IS ALSO OCCURRING WITH THIS STORM.

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  CHATTANOOGA...CLEVELAND...SOUTH CLEVELAND...EAST CLEVELAND...
  WILDWOOD LAKE...HARRISON...COLLEGEDALE...MCDONALD...APISON...
  FLINT SPRINGS...OOLTEWAH...EAST BRAINERD...WATERVILLE...
  RED CLAY S.P. AND HARRISON BAY S.P..

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH
TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 3499 8515 3515 8514 3518 8480 3499 8481
TIME...MOT...LOC 2312Z 272DEG 8KT 3506 8506 

HAIL...1.00IN
WIND...60MPH
 
$$

TD
2 follow-up statements
469 
WWUS54 KMRX 172329
SVSMRX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
729 PM EDT WED AUG 17 2016

TNC011-065-180000-
/O.CON.KMRX.SV.W.0165.000000T0000Z-160818T0000Z/
BRADLEY TN-HAMILTON TN-
729 PM EDT WED AUG 17 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR SOUTHWESTERN BRADLEY AND SOUTHEASTERN HAMILTON COUNTIES...

AT 726 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SOUTH
CLEVELAND...OR 10 MILES NORTHEAST OF RINGGOLD...MOVING EAST AT 10
MPH. THE STORM HAS SHOWN SOME SIGNS OF WEAKENING BUT COULD
STRENGTHEN AT ANY TIME.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
CLEVELAND...SOUTH CLEVELAND...EAST CLEVELAND...WILDWOOD LAKE...
COLLEGEDALE...MCDONALD...APISON...FLINT SPRINGS...WATERVILLE...
RED CLAY S.P. AND OOLTEWAH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM DUE TO ITSSLOW
MOVEMENT...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE
THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3499 8507 3516 8507 3518 8480 3499 8481
TIME...MOT...LOC 2326Z 275DEG 8KT 3505 8501 

HAIL...0.75IN
WIND...60MPH
 
$$

TD
360 
WWUS54 KMRX 172357
SVSMRX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
757 PM EDT WED AUG 17 2016

TNC011-065-180007-
/O.EXP.KMRX.SV.W.0165.000000T0000Z-160818T0000Z/
BRADLEY TN-HAMILTON TN-
757 PM EDT WED AUG 17 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN BRADLEY AND
SOUTHEASTERN HAMILTON COUNTIES WILL EXPIRE AT 800 PM EDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER GUSTY
WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 3499 8507 3516 8507 3518 8480 3499 8481
TIME...MOT...LOC 2354Z 272DEG 8KT 3505 8501 

$$

TD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 17, 3:05 PM EDT, 4 hours 9 minutes earlier.

Area forecast discussion, Aug 17, 3:05 PM EDT, 4 hours 9 minutes before
Area Forecast Discussion
National Weather Service Morristown TN
305 PM EDT WED AUG 17 2016

.SHORT TERM /Tonight and Thursday/...
Upper-ridge across the central NC still nosing its way into the
region...but a weak front to the west is very slowly inching its
way toward the Cumberland Plateau. This feature...along with the
abundant moisture in place are triggered scattered afternoon
convection across the region which will linger through the evening
and into the overnight hours. A few storms late this afternoon
could become strong to marginally severe. For Thursday...the
boundary will further push east into the region...and serve as a
focus for another round of scattered to perhaps widespread shower
and thunderstorm activity (favoring the terrain and the afternoon
and evening hours). The added cloud cover will help to limit high
temperatures ever so slightly...and many areas may see the upper
80s as opposed to lower 90s. Still...the very moist air mass in
place will result in a humid/muggy day...despite the slightly lower
temperatures.

.LONG TERM /Thursday Night through Wednesday/...
Subtropical ridge of high pressure over the Atlantic and the Gulf
will keep us near or above normal on temperatures through the
weekend...while maintaining the southwesterly fetch that continues
to provide a muggy air mass. During Sunday, a cold front will swing
through the region, bringing a temporary boost in shower and
thunderstorm coverage. However, the passage of the front will usher
in dry air and cooler temperatures for the new work week. The drop
in humidity will be noticeable, and will help promote the
appearance of morning lows in the 50s for parts of the Valley.

&&

.PRELIMINARY POINT TEMPS/POPS...
Chattanooga Airport, TN             73  91  72  90 /  30  50  30  40
Knoxville McGhee Tyson Airport, TN  72  90  71  87 /  50  50  30  50
Oak Ridge, TN                       72  89  72  88 /  40  50  30  50
Tri Cities Airport, TN              68  85  68  86 /  50  40  30  50

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...None.
TN...None.
VA...None.
&&

AMP/GC
Hazardous weather outlook, Aug 17, 3:05 PM EDT, 4 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MORRISTOWN TN
305 PM EDT WED AUG 17 2016

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-181915-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
305 PM EDT WED AUG 17 2016 /205 PM CDT WED AUG 17 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SHOWERS AND THUNDERSTORMS ARE EXPECTED TO MOVE INTO THE AREA THIS
AFTERNOON AND EVENING. SOME OF THESE STORMS MAY BECOME SEVERE WITH
THE GREATEST THREATS BEING STRONG GUSTY WINDS AND LOCALIZED HEAVY
DOWNPOURS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, Aug 17, 1:40 PM EDT, 5 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
140 PM EDT WED AUG 17 2016

TNZ067-083-084-171830-
RHEA TN-ROANE TN-MEIGS TN-
140 PM EDT WED AUG 17 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN RHEA...NORTHEASTERN
MEIGS AND CENTRAL ROANE COUNTIES UNTIL 230 PM EDT...

AT 140 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
SPRING CITY...OR 11 MILES SOUTHWEST OF ROCKWOOD...MOVING EAST AT 25
MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
KINGSTON...ROCKWOOD...FAIRVIEW...MIDTOWN...HARRIMAN...
EAGLE FURNACE...PAINT ROCK...TEN MILE AND GRANDVIEW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3565 8482 3579 8486 3581 8482 3594 8447
      3578 8441 3577 8442 3575 8443 3575 8444
      3576 8445 3571 8450 3571 8452 3569 8453
      3568 8452 3567 8453
TIME...MOT...LOC 1740Z 254DEG 22KT 3574 8479

AMP.23
Special weather statement, Aug 17, 2:17 PM EDT, 4 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
217 PM EDT WED AUG 17 2016

TNZ067-083-084-171900-
RHEA TN-ROANE TN-MEIGS TN-
217 PM EDT WED AUG 17 2016

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL RHEA...NORTHEASTERN
MEIGS AND SOUTHWESTERN ROANE COUNTIES UNTIL 300 PM EDT...

AT 217 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
SPRING CITY...OR 9 MILES NORTH OF DECATUR...MOVING EAST AT 25 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
FAIRVIEW...SPRING CITY...PAINT ROCK...PEAKLAND AND TEN MILE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3557 8480 3568 8487 3585 8455 3572 8449
      3571 8452 3570 8452 3569 8453 3568 8452
      3567 8454 3566 8457 3564 8459 3565 8459
      3564 8462 3560 8466
TIME...MOT...LOC 1817Z 247DEG 20KT 3565 8477

AMP.23
Special weather statement, Aug 17, 3:25 PM EDT, 3 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
325 PM EDT WED AUG 17 2016

TNZ014-172015-
CLAIBORNE TN-
325 PM EDT WED AUG 17 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CLAIBORNE COUNTY
UNTIL 415 PM EDT...

AT 324 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
FONDE...OR 7 MILES SOUTHWEST OF MIDDLESBORO...MOVING NORTHEAST AT 20
MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
HARROGATE AND CUMBERLAND GAP.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3660 8364 3656 8368 3649 8386 3657 8391
      3659 8388 3658 8385 3659 8379 3658 8369
      3660 8367
TIME...MOT...LOC 1924Z 242DEG 17KT 3655 8383

AMP.23
Special weather statement, Aug 17, 4:45 PM EDT, 2 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
445 PM EDT WED AUG 17 2016

TNZ015-016-VAZ001-002-005-006-172145-
HAWKINS TN-HANCOCK TN-RUSSELL VA-SCOTT VA-LEE VA-WISE VA-
445 PM EDT WED AUG 17 2016

...SPECIAL WEATHER STATEMENT...

AT 441 PM EDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR CLINTWOOD TO NEAR JONESVILLE. MOVEMENT WAS
SOUTHEAST AT 15 MPH.

WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
ROGERSVILLE...NORTON...WISE...GATE CITY...SNEEDVILLE...JONESVILLE...
BIG STONE GAP...SURGOINSVILLE...PENNINGTON GAP...CLEVELAND VA...
CHURCH HILL...MOUNT CARMEL...COEBURN...APPALACHIA...POUND...
ST. PAUL...NICKELSVILLE...DUNGANNON...ST. CHARLES AND DUFFIELD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3713 8255 3703 8248 3696 8236 3703 8219
      3696 8207 3632 8304 3666 8333 3674 8322
      3674 8314 3678 8313 3686 8303 3685 8301
      3689 8288 3693 8286 3696 8287 3717 8255
TIME...MOT...LOC 2041Z 315DEG 13KT 3711 8251 3666 8320

TD
Special weather statement, Aug 17, 5:44 PM EDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
544 PM EDT WED AUG 17 2016

TNZ035-036-067-069-172230-
ROANE TN-KNOX TN-ANDERSON TN-MORGAN TN-
544 PM EDT WED AUG 17 2016

...SPECIAL WEATHER STATEMENT...

AT 542 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
OLIVER SPRINGS...OR NEAR OAK RIDGE...MOVING NORTHEAST AT 20 MPH.

WINDS OF 30 TO 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
WEST KNOXVILLE...OAK RIDGE...CLINTON...OLIVER SPRINGS...LAKE CITY...
NORRIS...COALFIELD...PETROS...POWELL...KARNS...
NORRIS DAM S.P. AND FROZEN HEAD S.P..

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS THE POTENTIAL TO PRODUCE HEAVY RAINFALL...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3590 8440 3608 8450 3619 8426 3618 8424
      3618 8423 3620 8423 3624 8415 3623 8414
      3623 8411 3622 8410 3623 8408 3602 8396
TIME...MOT...LOC 2142Z 244DEG 17KT 3601 8437

TD
Special weather statement, Aug 17, 6:57 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
657 PM EDT WED AUG 17 2016

TNZ016-042-044-172345-
WASHINGTON TN-HAWKINS TN-NORTHWEST GREENE TN-
657 PM EDT WED AUG 17 2016

...SPECIAL WEATHER STATEMENT...

AT 657 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9
MILES SOUTHEAST OF SURGOINSVILLE...OR 14 MILES NORTH OF
GREENEVILLE... MOVING EAST AT 10 MPH.

WINDS 30 TO 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
JOHNSON CITY...GRAY...SPURGEON...BAILEYTON...LIMESTONE...
JEAROLDSTOWN...LEESBURG...FALL BRANCH AND TELFORD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3619 8254 3628 8286 3646 8282 3646 8270
      3643 8268 3644 8266 3643 8262 3642 8260
      3644 8249 3644 8248
TIME...MOT...LOC 2257Z 280DEG 8KT 3636 8276

TD

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 16, 9:42 PM EDTSpecial Weather StatementMRXLoudon48 min
Aug 16, 10:06 PM EDTSpecial Weather StatementMRXBlount, Loudon39 min
Aug 16, 10:27 PM EDTSpecial Weather StatementMRXJefferson48 min
Aug 17, 1:40 PM EDTSpecial Weather StatementMRXRoane50 min
Aug 17, 2:17 PM EDTSpecial Weather StatementMRXRoane43 min
Aug 17, 3:25 PM EDTSpecial Weather StatementMRXClaiborne50 min
Aug 17, 4:45 PM EDTSpecial Weather StatementMRXHawkins60 min
Aug 17, 5:44 PM EDTSpecial Weather StatementMRXAnderson46 min
Aug 17, 6:57 PM EDTSpecial Weather StatementMRXWashington48 min
Aug 17, 7:19 PM EDTAreal Flood AdvisoryMRXBradley, Hamilton116 min
Aug 17, 7:33 PM EDTSpecial Weather StatementMRXCocke27 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.